I was taking cocaine and alcohol once a week for 20 years. On the first of this year, I started getting cough and breathlessness. I continue to do my binge until four weeks ago when I was diagnosed with mild left ventricle dysfunction. I then had a chest CT scan and lungs came back clear. I had an X-ray another day, and it read that I got an enlarged heart. I have no family history of heart problems. I know this is done through cocaine. I have been clean for four weeks, but I am still experiencing breathlessness. Can you please tell me if this can get better? If so how long does it take? because I have no improvement and I have been working out too for the last four weeks.
Your reports are showing mild LV dysfunction (left ventricle) with no lung disease (attachment removed to protect patient identity). LV dysfunction is likely to be related to drug abuse. Still, it will be useful if you provide your ECG and echo cardiography report. If you stop taking these drugs and take medicines as suggested your symptoms are likely to improve. Duration of improvement varies with each patient depending upon the damage to the heart and compliance of the patient to the prescribed medications.
Thank you doctor,
My chest x-ray yesterday showed an enlarged heart. Can this get back to normal size without the use of cocaine? Would the enlarged heart be causing the mild left ventricle dysfunction? It has been four weeks, but now I feel worse. How long does it take to get back healthy?.
If cocaine is the cause of enlarged heart, then it is highly possible that heart size will come to normal if you abstain from cocaine and take prescribed medications. If cocaine is the cause, recovery varies with each patient depending upon the damage to the heart and compliance of the patient to the prescribed medications. It may take anywhere between six months to one year. As your echo is showing apical hypokinesia, I will suggest you undergo a troponin T blood test. Still, you have not provided your ECG. Yes, an enlarged heart is causing LV dysfunction.
Was this answer helpful?
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
.. you doing?
Cocaine is more damaging for the baby if the mother takes it. It is a very good vasoconstrictor, meaning, it will reduce the blood flow to the growing baby and the baby can have a growth restriction. Read full
I started to have yellow or yellowish-green vaginal discharge over the past four months. I got my period the next month. After my period, there is still a yellowish vaginal discharge but not too much. Read full
Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.